Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 44, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 22, 2018, 6:04 AM CDT for Travis County, Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2018, 6:04 AM CDT (11:04 UTC)
- Expired
- Sep 22, 2018, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 26 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.1 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1928 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114
WGUS54 KEWX 221104
FFWEWX
TXC453-491-221400-
/O.NEW.KEWX.FF.W.0044.180922T1104Z-180922T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
604 AM CDT SAT SEP 22 2018
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Southeastern Williamson County in south central Texas...
Northeastern Travis County in south central Texas...
* Until 900 AM CDT
* At 603 AM CDT, doppler radar indicated thunderstorms producing
heavy rain across the warned area. Earlier storms overnight
produced a widespread 2 to 4 inches of rain across the warned
area, with pockets in excess of 6 inches across southeastern
Williamson county. Additional rainfall of 1 to 2 inches is possible
on top of what has already fallen. Flash flooding is occurring.
* Some locations that will experience flooding include...
Round Rock, Georgetown, Pflugerville, Taylor, Elgin, Granger,
Windemere, Hutto, Manor, Thrall, Weir, Coupland, Rices Crossing,
Hoxie, Beyarsville, Wells Branch, Waterloo, Jonah and Noack.
This includes the following streams and drainages...Lake Creek, Bull
Branch, Little Dry Brushy Creek, Gilleland Creek, Willis Creek,
Walnut Creek, San Gabriel River, McNutt Creek, Turkey Creek, Holynok
Creek, Middle Yegua Creek, Pecan Branch, Houghton Branch, Mustang
Creek, Yankee Branch, South Fork Mustang Creek, Wilbarger Creek,
Wells Branch, Weir Branch, Cottonwood Creek, Cross Creek, Brushy
Creek, Chandler Branch, Harris Branch, Battleground Creek, Opossum
Creek, Dry Creek, Mileham Branch, Little Sandy Creek and Dry Brushy
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3063 9723 3046 9716 3040 9733 3042 9737
3028 9745 3029 9746 3041 9771 3062 9764
3073 9749
$$
RUNYEN1 follow-up statement
231
WGUS74 KEWX 221359
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
859 AM CDT SAT SEP 22 2018
TXC453-491-221409-
/O.EXP.KEWX.FF.W.0044.000000T0000Z-180922T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Williamson TX-Travis TX-
859 AM CDT SAT SEP 22 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WILLIAMSON AND
NORTHEASTERN TRAVIS COUNTIES WILL EXPIRE AT 900 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3063 9723 3046 9716 3040 9733 3042 9737
3028 9745 3029 9746 3041 9771 3062 9764
3073 9749
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 4:00 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 22, 4:00 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 400 AM CDT Sat Sep 22 2018 .SHORT TERM (Today through Sunday)... Cold front encountering a tropically moist airmass with PWs of 2 to 2.5 inches has generated an eastward moving band of showers and thunderstorms with embedded heavy rains. The band is moving out of the Hill Country into the I-35 corridor. Have cancelled the Flash Flood Watch for most of the Hill Country and all of the Edwards Plateau where rains have ended. Have maintained the far southeastern Hill Country and added Bexar and Comal counties where the heaviest rains are ongoing. The band will move east of the I-35 corridor by sunrise to near the Coastal Plains by midday. Have shifted the POPs and heavy rain accordingly. Expect the heaviest rains to shift east of our area during the afternoon. A mid level low will move into South Central Texas tonight and may cause the front to drift back northwest a little. A moist airmass lingers east of these features and have low POPs mainly east of I-35 tonight into Sunday and added the Hill Country on Sunday in proximity to the mid level low. && .LONG TERM (Sunday Night through Friday)... The mid level low lingers early next week while the front dissipates. The deepest moisture remains across eastern areas keeping low POPs there. The mid level low fills and dissipates underneath a broad upper level trough mid to late week. Deeper moisture spreads to most areas with low POPs returning to most areas. There is a potential of a front drifting into Central Texas which could enhance rainfall. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 68 84 69 88 / 30 20 20 10 20 Austin Bergstrom Intl Airport 82 68 84 69 88 / 30 20 20 10 20 New Braunfels Muni Airport 83 68 85 68 89 / 30 10 20 10 20 Burnet Muni Airport 77 65 80 67 85 / 10 20 20 10 20 Del Rio Intl Airport 81 67 85 67 88 / 10 - - - - Georgetown Muni Airport 80 67 82 68 87 / 50 30 20 20 20 Hondo Muni Airport 83 67 85 68 88 / 10 10 10 - 10 San Marcos Muni Airport 82 67 84 68 88 / 30 10 20 10 20 La Grange - Fayette Regional 85 69 86 71 89 / 80 30 30 20 20 San Antonio Intl Airport 82 67 85 68 87 / 20 10 10 - 10 Stinson Muni Airport 84 69 86 69 88 / 30 10 10 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM CDT this afternoon for Bandera-Bexar- Blanco-Comal-Kendall-Medina. && Mesoscale/Aviation...Runyen Synoptic/Grids...04
Hazardous weather outlook, Sep 22, 5:10 AM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 510 AM CDT Sat Sep 22 2018 TXZ171>173-183>194-202>209-217>225-228-231015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 510 AM CDT Sat Sep 22 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms will produce locally heavy rains mainly this morning. These rains will cause flash flooding and river flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... While spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
In the hours before
Local storm report, Sep 22, 2:28 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM FLASH FLOOD 3 WSW BERTRAM 30.72N 98.10W
09/22/2018 BURNET TX LAW ENFORCEMENT
THE BURNET COUNTY SHERIFFS OFFICE REPORT
SEVERAL LOW WATER CROSSINGS FLOODED ALONG
COUNTY ROAD 330 IN SOUTHEAST BURNET COUNTY.
&&
PAYSpecial weather statement, Sep 22, 3:28 AM CDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 328 AM CDT SAT SEP 22 2018 TXZ204-205-220-220900- Bexar TX-Atascosa TX-Medina TX- 328 AM CDT SAT SEP 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA... NORTHWESTERN ATASCOSA AND SOUTHWESTERN BEXAR COUNTIES UNTIL 400 AM CDT... At 328 AM CDT, Doppler radar was tracking a strong thunderstorm over Natalia, or near Devine, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Devine, Lytle, Somerset, Natalia, Lacoste, Pearson, Noonan, Von Ormy and Macdona. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2909 9893 2926 9902 2939 9873 2919 9862 TIME...MOT...LOC 0828Z 249DEG 28KT 2920 9890 RUNYEN
Local storm report, Sep 22, 3:32 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM FLASH FLOOD 2 NE LAKEHILLS 29.61N 98.93W
09/22/2018 BANDERA TX LAW ENFORCEMENT
LAW ENFORCEMENT INDICATED THAT PARK ROAD 37
WAS CLOSED DUE TO HIGH WATER IN A FEW
LOCATIONS.
&&
PAYLocal storm report, Sep 22, 4:18 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
418 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD 1 W CROSS MOUNTAIN 29.65N 98.68W
09/22/2018 BEXAR TX COUNTY OFFICIAL
THERE ARE MULTIPLE ROADS CLOSED ON THE
WESTERN AND NORTHWESTERN SIDE OF BEXAR
COUNTY DUE TO HEAVY RAIN AND WATER OVER THE
ROAD.
&&
PAYLocal storm report, Sep 22, 4:31 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
431 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD HONDO 29.35N 99.14W
09/22/2018 MEDINA TX LAW ENFORCEMENT
LAW ENFORCEMENT INDICATES THAT SEVERAL
COUNTY ROADS ARE FLOODED ON THE SOUTHERN
HALF OF THE COUNTY.
&&
PAYLocal storm report, Sep 22, 5:31 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 AM FLASH FLOOD 2 N TERRELL HILLS 29.51N 98.44W
09/22/2018 BEXAR TX COUNTY OFFICIAL
THERE ARE SEVERAL LOW WATER CROSSINGS
FLOODED AND CLOSED FROM THE NORTH-CENTRAL TO
NORTHWEST SIDE OF BEXAR COUNTY.
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:04 PM CDT | Special Weather Statement | EWX | Lee | 41 min |
| Sep 21, 9:39 PM CDT | Special Weather Statement | EWX | Lee | 51 min |
| Sep 21, 10:04 PM CDT | Areal Flood Advisory | EWX | Lee | 116 min |
| Sep 21, 10:50 PM CDT | Areal Flood Advisory | EWX | Lee, Travis, Williamson | 3 hr |
| Sep 21, 11:24 PM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| Sep 21, 11:37 PM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Sep 22, 12:00 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 3 hr |
| Sep 22, 12:28 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Sep 22, 1:01 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 6 hr |
| Sep 22, 1:29 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Sep 22, 1:41 AM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Sep 22, 1:53 AM CDT | Special Weather Statement | EWX | Williamson | 37 min |
| Sep 22, 2:14 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Sep 22, 2:45 AM CDT | River Flood Warning | EWX | Williamson | 11 hr |
| Sep 22, 3:02 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 22, 3:12 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Sep 22, 3:28 AM CDT | Special Weather Statement | EWX | Medina | 32 min |
| Sep 22, 4:05 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| Sep 22, 4:24 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 22, 4:28 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Sep 22, 4:33 AM CDT | Areal Flood Advisory | EWX | Comal, Hays | 3 hr |
| Sep 22, 5:11 AM CDT | River Flood Warning | EWX | Bandera | 4 hr |
| Sep 22, 5:22 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 113 min |
| Sep 22, 6:21 AM CDT | River Flood Warning | EWX | Bexar | 9 hr |
| Sep 22, 6:37 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 113 min |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Bexar | 36 hr |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Medina | 26 hr |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Bexar | 55 hr |
| Sep 22, 9:05 AM CDT | River Flood Warning | EWX | Frio | 3 days |
| Sep 22, 9:16 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Sep 22, 2:30 PM CDT | River Flood Warning | EWX | Val Verde | 22 hr |
| Sep 22, 2:35 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 24 hr |
| Sep 22, 6:59 PM CDT | River Flood Warning | EWX | Val Verde | 22 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.